Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 141, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 8:01 PM EDT for Butts County, Jasper County, Newton County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 8:01 PM EDT (00:01 UTC)
- Expired
- Apr 10, 2009, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Butts County, GA, Jasper County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:39 PM EDT | Tornado Watch | SPC | 8 hr |
| Apr 10, 6:31 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 110001
SVRFFC
GAC035-159-217-110045-
/O.NEW.KFFC.SV.W.0141.090411T0001Z-090411T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTTS COUNTY IN CENTRAL GEORGIA
NORTHERN JASPER COUNTY IN CENTRAL GEORGIA
SOUTHERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 845 PM EDT
* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF JENKINSBURG...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSON...MANSFIELD...MONTICELLO...NEWBORN AND SHADY DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR NORTHERN GEORGIA.
&&
LAT...LON 3336 8403 3338 8398 3340 8398 3345 8393
3349 8395 3350 8403 3353 8404 3356 8402
3359 8368 3353 8368 3343 8353 3330 8354
3329 8409
TIME...MOT...LOC 0001Z 266DEG 44KT 3345 8409
$$1 follow-up statement
000
WWUS52 KFFC 110033
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT FRI APR 10 2009
GAC035-159-217-110045-
/O.CON.KFFC.SV.W.0141.000000T0000Z-090411T0045Z/
BUTTS GA-JASPER GA-NEWTON GA-
833 PM EDT FRI APR 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN NEWTON...NORTHERN JASPER AND EXTREME EAST CENTRAL
BUTTS COUNTIES...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
FARRAR...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SATURDAY MORNING FOR GEORGIA.
&&
LAT...LON 3330 8354 3330 8383 3332 8383 3335 8386
3344 8383 3349 8379 3352 8371 3352 8366
3343 8353
TIME...MOT...LOC 0033Z 267DEG 41KT 3343 8366
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:23 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 10, 5:23 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT FRI APR 10 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... HIGH RISK OF SEVERE TSTMS AND 30 PERCENT CHANCE OF TORNADOES HAS DEVELOPED OVER NORTHWEST GA THIS AFTERNOON AND EVENING. THE 18Z FFC SOUNDING SHOWS THE ATMOSPHERE HAS DESTABILIZED QUICKLY WITH THE DIURNAL HEATING. LI MINUS 5.3...CAPE 1800 J/KG...AND SR HELICITY OF 317. ALSO LOCALLY HEAVY RAIN EXPECTED WITH THE STRONG TSTMS... PW 1.1 INCH AND K INDEX OF 37. HOWEVER...STORMS ARE EXPECTED TO MOVE AT 50 MPH SO INTENSE...BUT BRIEF HEAVY RAIN SHOULD OCCUR WITH TEMPORARY STREET FLOODING OR PONDING ON ROADS. ALL SEVERE TSTM PARAMETERS ARE BEING MET WITH THE POTENTIAL OF GOLF BALL SIZED HAIL. WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE WIND ADVISORY FOR THE MOUNTAINS THROUGH MIDNIGHT. UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS. MERGED MAV AND MET GUIDANCE FOR MIN TEMPS TONIGHT AND MAX TEMPS SATURDAY. POPS WERE INCREASED AROUND 10 PERCENT OVER NORTH GA THIS EVENING. OTHERWISE...MAV MOS GUIDANCE WAS GENERALLY ACCEPTED FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. .LONG TERM /MONDAY THROUGH FRIDAY/... ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM... WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION. GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE. && .AVIATION... LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTHWEST GEORGIA THIS AFTERNOON...ASSOCIATED WITH STRONG COLD FRONT PUSHING ACROSS THE LOWER MISSISSIPPI VALLEY REGION. CURRENT MOVEMENT AND SPEED SHOULD PUT THE LINE IN THE METRO ATL AREA 23Z-01Z TIME FRAME. LOW VFR TO MVFR CIGS SHOULD CONTINUE TO DOMINATE TAF SITES THROUGH THE EVENING...WITH VSBYS GENERALLY 6+...EXCEPT BRIEFLY LOWERING IN THE IFR RANGE IN THUNDERSTORMS. LOOK FOR WIDESPREAD CIGS IN THE 1 TO 2 THSD FT RANGE LATE TONIGHT INTO SATURDAY MORNING...THEN CIGS LIFTING INTO 25 TO 35 HUNDRED RANGE MOST PLACES BY LATE MORNING. GUSTY SOUTHWEST WINDS (10 TO 15 KTS WITH GUST TO 25KTS)THIS EVENING AHEAD OF FRONT...BECOMING WEST TO NORTHWEST GENERALLY AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 71 47 70 52 / 60 0 0 0 70 ATLANTA 52 67 48 71 55 / 60 0 0 0 70 BLAIRSVILLE 47 62 41 66 50 / 70 0 0 0 60 CARTERSVILLE 50 66 43 72 54 / 50 0 0 0 70 COLUMBUS 57 75 52 77 60 / 40 0 0 0 70 GAINESVILLE 52 65 47 69 51 / 70 0 0 0 60 MACON 56 76 49 76 57 / 50 0 0 0 70 ROME 51 69 45 73 57 / 50 0 0 0 70 PEACHTREE CITY 51 69 44 72 55 / 50 0 0 0 70 VIDALIA 62 76 52 74 56 / 30 0 0 0 40 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON... MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS... POLK...ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALTON...WHITE. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...WALKER...WHITFIELD. && 16
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EDT FRI APR 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 AM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY MORNING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DISCUSSION... INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200 TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND AGAIN THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 10, 6:24 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG RINGGOLD 34.92N 85.11W
04/10/2009 CATOOSA GA PUBLIC
SEVERAL LARGE TREES DOWN.
0530 PM HAIL 6 N CLEVELAND 34.68N 83.76W
04/10/2009 E1.00 INCH WHITE GA PUBLIC
1 INCH HAIL
0530 PM HAIL SHANNON 34.34N 85.09W
04/10/2009 E2.75 INCH FLOYD GA PUBLIC
0545 PM HAIL 3 N BUFORD 34.16N 84.00W
04/10/2009 E0.75 INCH HALL GA PUBLIC
0550 PM HAIL ADAIRSVILLE 34.37N 84.91W
04/10/2009 E2.75 INCH BARTOW GA PUBLIC
BASEBALL SIZED HAIL THAT BROKE WINDSHIELD.
0530 PM HAIL 9 N ROME 34.39N 85.19W
04/10/2009 E1.75 INCH FLOYD GA PUBLIC
QUARTER TO GOLF BALL SIZED HAIL.
&&
17Local storm report, Apr 10, 7:01 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 6 E CLEVELAND 34.60N 83.66W
04/10/2009 E1.25 INCH WHITE GA PUBLIC
0550 PM HAIL 5 NE RANGER 34.55N 84.65W
04/10/2009 E1.75 INCH GORDON GA EMERGENCY MNGR
GOLF BALL SIZED HAIL AT THE INTERSECTION OF HIGHWAY 382
AND HIGHWAY 136 IN SW GILMER COUNTY.
0610 PM HAIL 3 N WALESKA 34.36N 84.55W
04/10/2009 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
0548 PM HAIL SHANNON 34.34N 85.09W
04/10/2009 E1.75 INCH FLOYD GA PUBLIC
0600 PM HAIL ROME 34.26N 85.19W
04/10/2009 E0.50 INCH FLOYD GA PUBLIC
HALF INCH HALL.
0600 PM HAIL 5 N WHITE 34.35N 84.75W
04/10/2009 E1.25 INCH BARTOW GA PUBLIC
WIND SPEEDS UP TO 60 MPH.
0608 PM HAIL ROME 34.26N 85.19W
04/10/2009 E1.00 INCH FLOYD GA PUBLIC
0607 PM HAIL 6 SE ELLIJAY 34.63N 84.41W
04/10/2009 E0.88 INCH GILMER GA PUBLIC
0555 PM HAIL ROME 34.26N 85.19W
04/10/2009 E2.75 INCH FLOYD GA PUBLIC
&&
17Local storm report, Apr 10, 7:21 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL GAINESVILLE 34.29N 83.83W
04/10/2009 E1.75 INCH HALL GA PUBLIC
0607 PM HAIL JASPER 34.47N 84.43W
04/10/2009 E1.75 INCH PICKENS GA PUBLIC
0600 PM HAIL SHANNON 34.34N 85.09W
04/10/2009 E2.75 INCH FLOYD GA PUBLIC
0630 PM HAIL DAWSONVILLE 34.42N 84.12W
04/10/2009 E1.00 INCH DAWSON GA PUBLIC
0620 PM HAIL DAHLONEGA 34.54N 83.98W
04/10/2009 E1.75 INCH LUMPKIN GA PUBLIC
0615 PM HAIL ROME 34.26N 85.19W
04/10/2009 E1.75 INCH FLOYD GA PUBLIC
0719 PM FUNNEL CLOUD NEWNAN 33.38N 84.79W
04/10/2009 COWETA GA AMATEUR RADIO
&&
17Local storm report, Apr 10, 7:33 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO CEDARTOWN 34.02N 85.26W
04/10/2009 POLK GA LAW ENFORCEMENT
&&
17Local storm report, Apr 10, 7:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 NE NELSON 34.42N 84.32W
04/10/2009 E1.00 INCH PICKENS GA PUBLIC
0445 PM HAIL 3 SE HELEN 34.67N 83.68W
04/10/2009 E1.00 INCH WHITE GA PUBLIC
0645 PM HAIL CUMMING 34.21N 84.14W
04/10/2009 E1.00 INCH FORSYTH GA TRAINED SPOTTER
0645 PM TSTM WND DMG CUMMING 34.21N 84.14W
04/10/2009 FORSYTH GA TRAINED SPOTTER
30 TO 40 TREES SNAPPED DOWN AS WELL AS SIDING REMOVED
FROM HOUSE.
0636 PM HAIL 4 SW CARTERSVILLE 34.13N 84.85W
04/10/2009 E1.00 INCH BARTOW GA PUBLIC
0640 PM HAIL HOMER 34.33N 83.50W
04/10/2009 E0.75 INCH BANKS GA PUBLIC
0650 PM HAIL WALESKA 34.32N 84.55W
04/10/2009 E1.00 INCH CHEROKEE GA PUBLIC
0630 PM TSTM WND DMG 1 W JASPER 34.47N 84.45W
04/10/2009 PICKENS GA PUBLIC
MANY TREES AND SEVERAL POWER LINES ARE DOWN ALONG HIGHWAY
136.
0635 PM HAIL SHANNON 34.34N 85.09W
04/10/2009 E1.75 INCH FLOYD GA PUBLIC
0707 PM HAIL ACWORTH 34.06N 84.68W
04/10/2009 E0.75 INCH COBB GA PUBLIC
&&
17Local storm report, Apr 10, 8:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 1 SE SUMMERVILLE 34.47N 85.34W
04/10/2009 CHATTOOGA GA EMERGENCY MNGR
DAMAGE TO SEVERAL BUSINESSES JUST NORTH OF DOWNTOWN. ROOF
BLOWN OFF LUMBER COMPANY, EXTERIOR WALL OF SERVICE
STATION KNOCKED DOWN. MOBILE HOME OVERTURNED. NO KNOWN
INJURIES.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 53 min |
| Apr 10, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Douglas, Fulton, Paulding | 52 min |
| Apr 10, 8:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 31 min |
| Apr 10, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 55 min |
| Apr 10, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 52 min |
| Apr 10, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Rockdale, Walton | 49 min |
| Apr 10, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 27 min |
| Apr 10, 8:39 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Henry | 55 min |
| Apr 10, 8:46 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 35 min |
| Apr 10, 8:49 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 23 min |
| Apr 10, 8:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Oconee, Walton | 37 min |
| Apr 10, 8:54 PM EDT | Tornado Warning | FFC | Butts, Henry, Spalding | 51 min |
| Apr 10, 9:02 PM EDT | Tornado Warning | FFC | Chattahoochee, Muscogee | 58 min |
| Apr 10, 9:09 PM EDT | Tornado Warning | FFC | DeKalb, Newton, Rockdale, Walton | 39 min |
| Apr 10, 9:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren | 47 min |
| Apr 10, 9:19 PM EDT | Tornado Warning | FFC | Jasper | 41 min |
| Apr 10, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 28 min |
| Apr 10, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Rockdale | 43 min |
| Apr 10, 9:32 PM EDT | Tornado Warning | FFC | Hancock, Warren | 43 min |
| Apr 10, 9:35 PM EDT | Tornado Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 40 min |
| Apr 10, 9:45 PM EDT | Tornado Warning | FFC | Jasper, Putnam | 32 min |
| Apr 10, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Newton, Rockdale, Walton | 32 min |
| Apr 10, 9:57 PM EDT | Tornado Warning | FFC | Chattahoochee, Marion | 34 min |
| Apr 10, 9:57 PM EDT | Tornado Warning | FFC | Baldwin, Jones | 19 min |
| Apr 10, 10:05 PM EDT | Tornado Warning | FFC | Hancock | 40 min |
| Apr 10, 10:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 68 min |
| Apr 10, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Putnam, Walton | 62 min |
| Apr 10, 10:18 PM EDT | Tornado Warning | FFC | Macon, Schley, Sumter | 42 min |
| Apr 10, 10:26 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 64 min |
| Apr 10, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 61 min |
| Apr 10, 10:34 PM EDT | Tornado Warning | FFC | Butts, Jasper, Newton | 30 min |
| Apr 10, 10:42 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 48 min |
| Apr 10, 10:49 PM EDT | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 56 min |
| Apr 10, 10:50 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Macon, Sumter | 55 min |
| Apr 10, 10:52 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 37 min |
| Apr 10, 10:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Taliaferro, Warren | 64 min |
| Apr 10, 11:00 PM EDT | Tornado Warning | FFC | Marion, Stewart, Webster | 45 min |
| Apr 10, 11:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe | 53 min |
| Apr 10, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 48 min |
| Apr 10, 11:31 PM EDT | Tornado Warning | FFC | Pulaski, Wilcox | 44 min |
| Apr 10, 11:33 PM EDT | Tornado Warning | FFC | Sumter | 57 min |
| Apr 10, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Washington | 67 min |
| Apr 10, 11:38 PM EDT | Tornado Warning | FFC | Stewart | 37 min |
| Apr 10, 11:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 61 min |
| Apr 10, 11:53 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 36 min |
| Apr 10, 11:53 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 37 min |
| Apr 10, 11:59 PM EDT | Tornado Warning | FFC | Webster | 32 min |
| Apr 11, 12:13 AM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 36 min |
| Apr 11, 12:16 AM EDT | Tornado Warning | FFC | Crisp | 45 min |
| Apr 11, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 18 min |
| Apr 11, 12:44 AM EDT | Tornado Warning | FFC | Wilcox | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.